MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX260
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 260cc mentor memorygel xtra breast implant being used in a breast augmentation was ruptured during the operation.No adverse event was experienced by the patient.There were no reported patient consequences or procedural delays.
 
Additional Manufacturer Narrative
On june 05, 2024, a photo evaluation for the device was completed.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2024, the mentor failure analysis lab has received the device for evaluation.On (b)(6) 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample determined that the smooth high profile xtra 260cc breast implant had a tear (a) on the posterior view, measuring approximately 4.0 cm.In addition, a second tear (b) was found on the anterior view, measuring approximately 0.3 cm.Microscopic examination was performed on the edges of tear b, and parallel striations were found in the whole area of the tear b.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.However, the microscopic examination was performed and the cause of the tear a could not be identified.Therefore a thickness measurement was conducted on the shell at the tear a, and the thickness was within manufacturing specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of tear a, the instructions for use contain the following caution: according to the product insert data sheet, it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress to the implant during insertion, and will avoid the risk of damage to the implant.Based on the information currently available, microscopic examination of tear b in the product indicates that the implant could have been damaged during implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19561412
Report Number1645337-2024-07320
Device Sequence Number18043964
Product Code FTR
UDI-Device Identifier00081317025221
UDI-Public(01)00081317025221(17)270925(10)9805889(21)9805889-002
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHPX260
Device Lot Number9805889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown